Alert archive / Pennsylvania / Wind Chill Warnings in 2007
Wind Chill Warning 1, NWS State College, PA
NWS State College, PA issued this wind chill warning at Feb 4, 2007, 8:00 PM EST for 13 counties in Pennsylvania. It took effect at Feb 5, 2007, 1:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2007, 8:00 PM EST (01:00 UTC)
- In effect from
- Feb 5, 2007, 1:00 AM EST
- Expired
- Feb 5, 2007, 11:00 AM EST
- In force
- 10 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 38 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 050100 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 800 PM EST SUN FEB 4 2007 ...BITTER COLD IN STORE FOR THE REGION... .THE COLDEST AIR IN QUITE SOME TIME CONTINUES TO INVADE THE STATE. THE COMBINATION OF VERY COLD AIR AND A GUSTY WEST WIND WILL CAUSE WIND CHILLS TO PLUMMET TONIGHT AND LAST THROUGH TUESDAY. THE COLDEST OF THE WIND CHILLS WILL BE LATE TONIGHT AND EARLY MONDAY. PAZ004>006-010>012-017-018-024-033-037-041-042-050600- /O.NEW.KCTP.WC.W.0001.070205T0600Z-070205T1600Z/ /O.EXT.KCTP.WC.Y.0002.000000T0000Z-070205T0600Z/ /O.EXT.KCTP.WC.Y.0002.070205T1600Z-070206T1600Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 800 PM EST SUN FEB 4 2007 ...WIND CHILL WARNING IN EFFECT FROM 1 AM TO 11 AM EST MONDAY... ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... ...WIND CHILL ADVISORY NOW IN EFFECT FROM 11 AM MONDAY TO 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST MONDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST MONDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 11 AM MONDAY TO 11 AM EST TUESDAY. THE COLDEST AIR OF THE SEASON WILL BE HERE TONIGHT AND WILL STAY IN PLACE WELL INTO THE WORK WEEK. THE COMBINATION OF LOW TEMPERATURES FROM ZERO TO 5 DEGREES BELOW ZERO...AND A GUSTY WIND OUT OF THE WEST WILL CAUSE WIND CHILL READINGS AS COLD AS 25 TO 30 DEGREES BELOW ZERO LATE TONIGHT AND EARLY MONDAY MORNING. THE BITTER COLD WILL LAST THROUGH AT LEAST TUESDAY MORNING...WITH WIND CHILLS REMAINING 10 TO 20 BELOW ZERO DURING MUCH OF THE DAY ON MONDAY. DURING THE HOURS AROUND SUNRISE ON TUESDAY MORNING...THE WIND CHILLS MAY AGAIN APPROACH 25 DEGREES BELOW ZERO OVER THE LAUREL MOUNTAINS. ANOTHER WIND CHILL WARNING MAY BE NECESSARY FOR TUESDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PEOPLE ARE URGED TO STAY INDOORS DURING THIS PERIOD OF EXTREME COLD. $$ PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-050900- /O.CON.KCTP.WC.Y.0002.070205T0600Z-070205T1600Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 800 PM EST SUN FEB 4 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST MONDAY. THE COLDEST AIR OF THE SEASON CONTINUES TO FILTER INTO THE STATE AND WILL STAY IN PLACE WELL INTO THE NEW WORK WEEK. THE COMBINATION OF LOW TEMPERATURES BETWEEN ZERO AND 10 ABOVE ZERO...AND A GUSTY WIND OUT OF THE WEST WILL CAUSE WIND CHILL READINGS TO AVERAGE 15 TO 20 DEGREES BELOW ZERO FOR A TIME LATE TONIGHT AND EARLY MONDAY. WHILE THE WIND CHILL READINGS WILL RISE SLIGHTLY LATE MONDAY MORNING...IT WILL STILL BE VERY COLD. THE WIND CHILLS ARE NOT EXPECTED TO REACH TOO FAR ABOVE ZERO...EVEN DURING THE AFTERNOON HOURS. THE BITTER COLD WILL CONTINUE INTO MONDAY NIGHT AND EARLY TUESDAY WHEN AN ADVISORY MAY ONCE AGAIN BE NEEDED. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. TAKE SPECIAL CARE OF PETS BY LIMITING THEIR OUTDOOR TIME...AS THEY TOO ARE VULNERABLE TO THE VERY COLD WEATHER. $$ DANGELO
3 follow-up statements
000 WWUS41 KCTP 050552 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1252 AM EST MON FEB 5 2007 ...BITTER COLD WILL CONTINUE TO AFFECT THE REGION... .THE COLDEST AIR IN QUITE SOME TIME CONTINUES TO MOVE INTO THE STATE. THE COMBINATION OF VERY COLD AIR AND A GUSTY WEST WIND WILL CAUSE WIND CHILLS TO PLUMMET OVERNIGHT AND LAST THROUGH TUESDAY. THE COLDEST OF THE WIND CHILLS WILL BE EARLY MONDAY MORNING. PAZ004>006-010>012-017-018-024-033-037-041-042-051500- /O.EXP.KCTP.WC.Y.0002.000000T0000Z-070205T0600Z/ /O.CON.KCTP.WC.W.0001.070205T0600Z-070205T1600Z/ /O.CON.KCTP.WC.Y.0002.070205T1600Z-070206T1600Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 1252 AM EST MON FEB 5 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EST TUESDAY... A WIND CHILL WARNING IS IN EFFECT UNTIL 11 AM EST THIS MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EST TUESDAY. THE COLDEST AIR OF THE SEASON WILL STAY IN PLACE WELL INTO THE WORK WEEK. THE COMBINATION OF LOW TEMPERATURES FROM ZERO TO 5 DEGREES BELOW ZERO...AND A GUSTY WIND OUT OF THE WEST WILL CAUSE WIND CHILL READINGS AS COLD AS 25 TO 30 DEGREES BELOW ZERO EARLY MONDAY MORNING. THE BITTER COLD WILL LAST THROUGH AT LEAST TUESDAY MORNING...WITH WIND CHILLS REMAINING 10 TO 20 BELOW ZERO DURING MUCH OF THE DAY ON MONDAY. DURING THE HOURS AROUND SUNRISE ON TUESDAY MORNING...THE WIND CHILLS MAY AGAIN APPROACH 25 DEGREES BELOW ZERO OVER THE LAUREL MOUNTAINS. ANOTHER WIND CHILL WARNING MAY BE NECESSARY FOR TUESDAY MORNING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PEOPLE ARE URGED TO STAY INDOORS DURING THIS PERIOD OF EXTREME COLD. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. TAKE SPECIAL CARE OF PETS BY LIMITING THEIR OUTDOOR TIME...AS THEY TOO ARE VULNERABLE TO THE VERY COLD WEATHER. $$ PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-051500- /O.CON.KCTP.WC.Y.0002.070205T0600Z-070205T1600Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1252 AM EST MON FEB 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE COLDEST AIR OF THE SEASON CONTINUES TO FILTER INTO THE STATE AND WILL STAY IN PLACE WELL INTO THE NEW WORK WEEK. THE COMBINATION OF LOW TEMPERATURES BETWEEN ZERO AND 10 ABOVE ZERO... AND A GUSTY WIND OUT OF THE WEST WILL CAUSE WIND CHILL READINGS TO AVERAGE 15 TO 20 DEGREES BELOW ZERO FOR A TIME THIS MORNING. WHILE THE WIND CHILL READINGS WILL RISE SLIGHTLY LATE MONDAY MORNING...IT WILL STILL BE VERY COLD. THE WIND CHILLS ARE NOT EXPECTED TO REACH TOO FAR ABOVE ZERO...EVEN DURING THE AFTERNOON HOURS. THE BITTER COLD WILL CONTINUE INTO MONDAY NIGHT AND EARLY TUESDAY WHEN AN ADVISORY MAY ONCE AGAIN BE NEEDED. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. TAKE SPECIAL CARE OF PETS BY LIMITING THEIR OUTDOOR TIME...AS THEY TOO ARE VULNERABLE TO THE VERY COLD WEATHER. $$
000 WWUS41 KCTP 051448 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 948 AM EST MON FEB 5 2007 ...BITTER COLD WILL CONTINUE TO AFFECT THE REGION... .THE COLDEST AIR IN QUITE SOME TIME CONTINUES TO AFFECT THE STATE. THE COMBINATION OF VERY COLD AIR AND A GUSTY WEST WIND WILL BRING VERY COLD WIND CHILLS THROUGH TUESDAY. THE COLDEST OF THE WIND CHILLS WILL OCCUR THIS MORNING. PAZ004>006-010>012-017-018-024-033-037-041-042-051600- /O.CON.KCTP.WC.W.0001.000000T0000Z-070205T1600Z/ /O.CON.KCTP.WC.Y.0002.070205T1600Z-070206T1600Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 948 AM EST MON FEB 5 2007 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY. THE COLDEST AIR OF THE SEASON WILL STAY IN PLACE WELL INTO THE WORK WEEK. THE COMBINATION OF VERY COLD TEMPERATURES AND A GUSTY WIND OUT OF THE WEST WILL CAUSE WIND CHILL READINGS AS COLD AS 25 TO 30 DEGREES BELOW ZERO EARLY THIS MORNING. THE BITTER COLD WILL LAST THROUGH AT LEAST TUESDAY MORNING...WITH WIND CHILLS REMAINING 10 TO 20 BELOW ZERO DURING MUCH OF THE DAY ON MONDAY. DURING THE HOURS AROUND SUNRISE ON TUESDAY MORNING...THE WIND CHILLS MAY AGAIN APPROACH 25 DEGREES BELOW ZERO OVER THE LAUREL MOUNTAINS. ANOTHER WIND CHILL WARNING MAY BE NECESSARY FOR TUESDAY MORNING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PEOPLE ARE URGED TO STAY INDOORS DURING THIS PERIOD OF EXTREME COLD. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. TAKE SPECIAL CARE OF PETS BY LIMITING THEIR OUTDOOR TIME...AS THEY TOO ARE VULNERABLE TO THE VERY COLD WEATHER. $$ PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-051600- /O.CON.KCTP.WC.Y.0002.000000T0000Z-070205T1600Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 948 AM EST MON FEB 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE COLDEST AIR OF THE SEASON CONTINUES TO FILTER INTO THE STATE AND WILL STAY IN PLACE WELL INTO THE NEW WORK WEEK. THE COMBINATION OF COLD TEMPERATURES AND A GUSTY WIND OUT OF THE WEST WILL CAUSE WIND CHILL READINGS TO AVERAGE 15 TO 20 DEGREES BELOW ZERO THROUGH LATE MORNING. WHILE THE WIND CHILL READINGS WILL RISE SLIGHTLY THIS AFTERNOON... IT WILL STILL BE VERY COLD. THE WIND CHILLS ARE NOT EXPECTED TO REACH TOO FAR ABOVE ZERO...EVEN DURING THE AFTERNOON HOURS. THE BITTER COLD WILL CONTINUE INTO TONIGHT AND EARLY TUESDAY WHEN AN ADVISORY MAY ONCE AGAIN BE NEEDED. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. TAKE SPECIAL CARE OF PETS BY LIMITING THEIR OUTDOOR TIME...AS THEY TOO ARE VULNERABLE TO THE VERY COLD WEATHER. $$ RXR
000 WWUS41 KCTP 051612 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1112 AM EST MON FEB 5 2007 ...BITTER COLD WILL CONTINUE TO AFFECT THE REGION... .THE COLDEST AIR IN QUITE SOME TIME CONTINUES TO AFFECT THE STATE. THE COMBINATION OF VERY COLD AIR AND A GUSTY WEST WIND WILL BRING VERY COLD WIND CHILLS THROUGH TUESDAY. PAZ004>006-010>012-017-018-024-033-037-041-042-060400- /O.EXP.KCTP.WC.W.0001.000000T0000Z-070205T1600Z/ /O.CON.KCTP.WC.Y.0002.000000T0000Z-070206T1600Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 1112 AM EST MON FEB 5 2007 ...WIND CHILL WARNING HAS EXPIRED... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST TUESDAY. THE COLDEST AIR OF THE SEASON WILL STAY IN PLACE WELL INTO MIDWEEK. THE COMBINATION OF VERY COLD TEMPERATURES AND A GUSTY WIND OUT OF THE WEST WILL CONTINUE TO CAUSE WIND CHILL READINGS AS COLD AS 15 TO 20 DEGREES BELOW ZERO THIS AFTERNOON THROUGH TUESDAY MORNING. DURING THE HOURS AROUND SUNRISE ON TUESDAY MORNING...THE WIND CHILLS MAY AGAIN APPROACH 25 DEGREES BELOW ZERO OVER THE LAUREL MOUNTAINS. ANOTHER WIND CHILL WARNING MAY BE NECESSARY FOR TUESDAY MORNING. TAKE SPECIAL CARE OF PETS BY LIMITING THEIR OUTDOOR TIME...AS THEY TOO ARE VULNERABLE TO THE VERY COLD WEATHER. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-051715- /O.EXP.KCTP.WC.Y.0002.000000T0000Z-070205T1600Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1112 AM EST MON FEB 5 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIND CHILLS HAVE DECREASED TO BELOW THE ADVISORY CRITERIA OF 15 DEGREES BELOW ZERO LATE THIS MORNING. HOWEVER...THE COLDEST AIR OF THE SEASON WILL STAY IN PLACE INTO MIDWEEK. THE COMBINATION OF COLD TEMPERATURES AND A GUSTY WIND OUT OF THE WEST WILL CONTINUE TO CAUSE WIND CHILL READINGS BETWEEN ZERO AND 10 DEGREES BELOW ZERO THIS AFTERNOON THROUGH TUESDAY MORNING. $$ RXR
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 7:29 PM EST, 31 minutes earlier.
Area forecast discussion, Feb 4, 7:29 PM EST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 729 PM EST SUN FEB 4 2007 .SHORT TERM /REST OF TONIGHT THROUGH MONDAY/... MAIN CHANGE WILL BE TO POST A WIND CHILL WARNING /MEANING -25F OR COLDER WCI/S/ FOR THE N&W. WIND CHILLS ALREADY DOWN TO -20F AT KBFD AND KDUJ AND -22F AT KJHW. SINCE WE ONLY NEED TO DROP 4-5F MORE...AND THESE HIGHER-ELEVATIONS WILL STAY WINDY ALL NIGHT...FEEL A WIND CHILL WARNING IS WARRANTED FOR MY N/W HALF FOR TONIGHT AND EARLY MONDAY...AND WILL CONTINUE THE ADVISORY THRU TUES AM FOR THE SAME AREA. MAY NEED ANOTHER WARNING FOR THE LAURELS AGAIN TUES AM...BUT WILL NOT GO WITH THAT JUST YET. WILL CONTINUE THE ADVISORY FOR THE REST OF THE LAND FOR OVERNIGHT/EARLY MONDAY. BIG LAKE BAND /WHICH SEEMED LIKE TWO BANDS OVER THE LAKE THAT MERGED AS THEY CAME TO THE SHORELINE NEAR KBUF/KDKK/ WILL SINK SLOWLY SWRD OVER THE NEXT FEW HRS...BUT ALSO BREAK INTO A MORE MULTI-BAND LOOK AS IT DOES SO. THIS SHEAR COMBINED WITH THE ULTRA-DRY AIRMASS WILL MEAN THAT THE SNOWS WILL NOT GET VERY FAR INLAND...AND THIS ALREADY PAINTED IN THE GRIDS. WILL GO FOR AN INCH OR TWO IN WARREN AND MCKEAN COS. && .PREV DISCUSSION... /ISSUED 332 PM EST SUN FEB 4 2007/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... BITTER COLD TEMPERATURES WILL CONTINUE THROUGH THE PERIOD. WIND CHILL ADVISORIES HAVE BEEN POSTED AND NO CHANGES TO THEM AT THIS TIME...ALTHOUGH IF WINDS STAY UP WE WILL TICKLE THE WARNING THRESHOLD OF -25F OVERNIGHT. WITH IT BEING SO MARGINAL WILL STAY WITH ADVISORY RIGHT NOW. OTHERWISE...NEXT TROUGH WILL BRING ADDITIONAL COLD AIR INTO THE REGION. IT WILL ALSO SUBTLY TURN FLOW FROM THE WEST TO THE NW AND BRING SOME SNOW SHOWERS INTO FAR NW PA TONIGHT INTO MONDAY. HIGHEST ACCUMS WILL BE CONTAINED TO EXTREME NW WARREN CO. ELSEWHERE...SOME SCATTERED SNOW SHOWERS WILL BE POSSIBLE IN THE LAUREL HIGHLANDS AS MOISTURE PICKED UP OVER THE WESTERN GREAT LAKES WILL BE TRANSPORTED INTO W PA AND WRUNG OUT AS IT GLIDES OVER THE MOUNTAINS. ELSEWHERE JUST SOME FLURRIES WILL BE POSSIBLE TONIGHT AND MON. MON NIGHT WILL BE QUIETER AS TROUGH LIFTS TO THE NE AND SURFACE HIGH PRESSURE NOSES IN. LONG TERM /TUESDAY THROUGH SUNDAY/... THE MAIN FCAST ISSUE IN THE LONG TERM WILL BE TIMING/STRENGTH/TRACK OF A FAST-MOVG CLIPPER SYSTEM FCAST TO TRANSLATE ESWED FROM THE NRN ROCKIES AND INTO THE MID ATLANTIC STATES BY LATE TUE->WED. HPC HAS NOTED THE NAM AS AN OUTLIER WITH THIS SYS DUE TO ITS VERY LOW SFC SOLN...WHICH HAS NO SUPPORT FROM OTHER OPERATIONAL MODELS OR THE PREFERRED 09Z SREF MEAN. ALONG WITH SURROUNDING OFFICES HAVE INC POPS ACROSS THE SRN 2/3 OF THE CWA...BUT WILL HOLD THEM IN THE CHC/SCHC CAT FOR NOW AS THERE IS STILL SOME UNCERTAINTY WRT TO THE DETAILS. A SECOND...WEAKER CLIPPER SYS PREVIOUSLY ADVERTISED TO COME THRU SOMETIME THUR/FRI NOW APPEARS TO STAY FURTHER SOUTH WITH LITTLE IMPACT ON OUR AREA. OVERALL...HAVE MAINLY FOLLOWED HPC GUID IN THE LATER PDS. THE VERY COLD AIR WILL RELINQUISH ITS GRIP ON CENTRAL PA IN THE MEDIUM RANGE AS THE CORE OF NEGATIVE HEIGHT ANOMALIES GRADUALLY WEAKENS AND MOVES NEWD BY LATE IN THE WEEK. THE COLDEST AIR AT 850MB BEGINS TO MODERATE BY WED-THUR ALTHOUGH STILL REMAINS SLIGHTLY BLW NORMAL /-1STD/ FOR THIS TIME OF YEAR. AS A RESULT...TEMPERATURES WILL REMAIN BLW NORMAL ALTHOUGH JUST NOT QUITE AS FRIGID AS EARLY IN THE WEEK. DESPITE THE SLIGHT MODERATION IN LLVL TEMPS...HI LATITUDE BLOCKING IN THE NRN STREAM OVR AK/NW CANADA APPEARS TO KEEP A NERN QUAD MEAN TROF IN PLACE ACROSS MUCH OF ERN CANADA/NERN CONUS INTO THE WEEKEND WITH PIECES OF S/W ENERGY ROTATING THRU THE NW FLOW...EFFECTIVELY ACTING TO REINFORCE THE CP/MODIFIED CA AIRMASS ALREADY IN PLACE. THIS SOLUTION HAS BROAD SUPPORT FROM THE OPERATIONAL MODELS AND THE 04/12Z GEFS/MREF. BOTTOM LINE...EXPECT TEMPERATURES TO REMAIN BLW NORMAL THRU MUCH OF THE LONG RANGE PD WITH SOME MODERATION PSBL TOWARD EARLY NEXT WEEK AS THE UPPER LEVEL PATTERN BEGINS TO DE- AMPLIFY. AVIATION /20Z-18Z/... COLD AIR FILTERING IN WILL TURN FLOW FROM WEST TO JUST SLIGHTLY NORTH OF WEST BY 00Z...NUDGING LAKE BANDS BACK SOUTHWARD TOWARD THE NY/PA BORDER AND SPREADING SOME SNOW SHOWERS BACK INTO KBFD. OTHERWISE JUST A CHANCE OF SOME LIGHT SNOW MAINLY AT KJST THAT WILL OCCASIONALLY REDUCE CIGS/VSBYS DOWN TO MVFR AS SOME MOISTURE FROM WESTERN GREAT LAKES IS TRANSPORTED INTO W PA. ELSEWHERE VFR CONDITIONS SHOULD PREVAIL THROUGH THE NEXT 24-36 HOURS WITH AN OCCASIONAL CIG OF 3KFT IN THE CENTRAL MOUNTAINS AFTER 00Z. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING FROM 1 AM TO 11 AM EST MONDAY FOR PAZ004>006-010>012-017-018-024-033-037-041-042. WIND CHILL ADVISORY UNTIL 1 AM EST MONDAY FOR PAZ004>006- 010>012-017-018-024-033-037-041-042. WIND CHILL ADVISORY FROM 11 AM MONDAY TO 11 AM EST TUESDAY FOR PAZ004>006-010>012-017-018-024-033-037-041-042. WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST MONDAY FOR PAZ019- 025>028-034>036-045-046-049>053-056>059-063>066. && SHORT TERM...DANGELO
Hazardous weather outlook, Feb 4, 4:16 AM EST, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 416 AM EST SUN FEB 4 2007 PAZ004>006-010>012-017-018-024-033-037-041-042-050930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 416 AM EST SUN FEB 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT FROM THE LAUREL HIGHLANDS TO THE NORTHERN MOUNTAINS. WIND CHILL READINGS WILL DIP TO NEAR -25 OVERNIGHT AND EARLY MONDAY...POSSIBLY PROMPTING UPGRADES TO WIND CHILL WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-050930- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 416 AM EST SUN FEB 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT OVERNIGHT THROUGH MID DAY MONDAY FOR THE CENTRAL MOUNTAINS THROUGH THE LOWER SUSQUEHANNA VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL ADVISORIES FOR WIND CHILL MAY BE NEEDED THROUGH AT LEAST TUESDAY. .SPOTTER INFORMATION STATEMENT... LA CORTE
Nearby
Wind Chill Warnings in Pennsylvania, 2007Every wind chill warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.